Blood Transfusion - 3 2014 (July - September)
Severe drug-induced immune haemolytic anaemia due to ceftazidime
 
Authors:  Fei Chen, Zhuying Zhan
Pages:  435-437
To cite this article:  Blood Transfus 2014; 12: 435-7
Doi:  10.2450/2014.0237-13
Published online:  19/03/2014

Preview
Introduction
Drug-induced immune haemolytic anaemia (DIIHA) is a rare but serious complication of drug treatment. To date, more than 130 drugs have been reported to cause haemolytic anaemia with the three drugs currently most commonly responsible for causing DIIHA being piperacillin, cefotetan, and ceftriaxone1. Although ceftazidime is a commonly used antibiotic, it is a rare cause of DIIHA, and only three cases of DIIHA due to ceftazidime have previously been reported2-4. Here we report on a patient who developed severe DIIHA due to ceftazidime. Since this drug is widely used in clinical practice, this report may help to increase the index of suspicion for the diagnosis of DIIHA. Early recognition and proper treatment of the condition are essential and likely to improve the outcome of patients with DIIHA who present with what would be otherwise rapidly fatal haemolysis. (...)
  
Full Text Download Back
       
Share this article: